Aa
A
A
A
Close
Addiction: Substance Abuse Community
32.1k Members
Avatar universal

Saerching for answers to help a friend!!!!!

Just less than 2 months ago I had a young roommate move in with me & my kids, the most lovely, delightful 25 yr old, chemistry student, over-achiever, etc... As we have gotten to know each other, I was picking up on something not being 'quite right' w/her...she has now admitted to me to having an adiction to OXY...she also is ADD & takes riddalin (sp?) ...she has cried on my shoulder stating she wants to quit, no money of her own, no health insurance, failing her class of course, ( Her father who lives a few hours away doesn't know most any of this, & she doesn't want to bother him as he & his new wife are just having a baby together, even though I know him to be a hands-on kind of dad & is currently paying her rent) ...she has many things going on, including an addiction to petty shoplifting... I am twice her age, have dealt w/addictions of my own way back in the day, but I do not know about OXY, symptoms of use, withdrawls, how to quit, etc!!! I have been doing tons of research but I am asking any of you that can give me some info first hand to PLEASE give me all advice you have!!! I told her we would pick a date & just ride it out, I would babysit her through the withdrawls, but the more I read about it I think I may be out of my element here!!! Her world is crashing in around her...
8 Responses
942290 tn?1252618549
well we can only assume she has been doing them for a long time,given she is breaking down about it. oxies are powerful opioid analgesics(pain killer), legendary for their addictiveness. many a poor soul has fallen to them. the longer and the more you take them, the longer the WD's will be. you can mention to her that if she does not do something about them now....... she may have to do it jail, when the dealer she gets them from starts singing to the cops.  the judges are very aware of the oxy

she needs to get off them ASAP. you two can do it if she IS committed,if not she will be back on them again, because the WD's will call her back to the pills.
271792 tn?1334979657
Hi & Welcome!

I would first like to say that it is a wonderful thing you are doing. And second I want to tell you to watch your back. This young lady that you have only known for two months is first and foremost an addict. Her priorities are not in order right now and you have a lot to lose so please be careful. You also children in the house who are impressionable and that has to be a consideration.

You need to find out a few things from her. How many is she taking a day? What strength? How long has she been on them? Find out whatever you can. From there you can make the decision, along with her, as to whether she will go cold turkey or taper down to a lower dose first and then jump off. Either way, you can help her.

If she decides to taper, there are many members here who can help you set up a taper plan. You will need to hold and hide the pills from her and dose them according to the plan. Or, like I said, she can just stop now and go through the physical withdrawal process. She will have a week of feeling flu like symptoms.

At the top right of this page are the health pages and in there you will find The Thomas Recipe as well as The Amino Acid Protocol. Both contain supplements that will ease the process.

Make certain that she takes plenty of hot baths as her muscle will ache and twitch. She will need to push fluids so as not to become dehydrated. Make certain that she eats, even if it is soup or crackers. She will need to try and keep her strength up during withdrawal.

Afterwards, she is going to need aftercare. She has several things going on and she needs to get to the core issues that are causing her behavior problems. If she does not get treatment to deal with the underlying issues, she is subject to relapse and that surely is not the idea here. I would guess the University offers counseling services.

When you get some more information, let us know. There is always someone around who can advise you step by step.

Best of luck to all of you.
Avatar universal
Thank you!! So you think this can be done at home w/out other w/d reducing meds?? She has told me that she NEEDS to have Clonidine (sp?) ...When I kicked meth & pot 15 yrs ago I did it cold turkey...but I do believe addiction is a symptom of underlying problems, which I still struggle with, especially in trying times....I do not want to hurt her during this by thinking I can do his w/her or for her...have you heard of any homeopathic type things to help or???
Avatar universal
ahhhh...you soooo rock!!! Thank you! I will keep this updated :)  May I ask another question...I have read that this drug is comparable to heroin, which seems as if you would be lethargic...but I have also read that it makes you feel like super-man...what I see in her is she either is up all night (i believe, even though she says she doses off with the lights on and computer in her face) and then she sleeps all day (even though she says she gets up around 9 or 10 am & then just stays in her room all day) ...but when she is out and mixing with us here at home she usually is 'extremely' energetic, talkitive, starts to tell you something & gets off track, busy-bodied, not really irritable, almost even more patience & ideas or?? (like w/my kids, she's really good w/them & lots of ideas for fun, etc) ...her room is super chaotic, no organization, she doesn't put sheets on her bed, even though I've offered, lol! ...she's very thin, claims to be health food conscience (not my forte', lol) she has kind of the sweet hippie mentality and style...she lives of organic yogurt & cheez-itz...does this all sound like I'm even getting the truth from her as far as it being OXY...?  and should I worry about the use of Oxy & Riddalin together / simultaniously..? she has stated that she likes ANY kind of pain medz..
271792 tn?1334979657
Oxy is nick-named "Hillbilly Heroin" so yes to everything.

Yes, taking Oxy's with the Ritalin is a big concern. Ritalin, in adults can have a speed like effect and that is why you are seeing her go through extreme highs and lows from the two medications. I will also bet she is subject to depression and may suffer with it during and after the physical withdrawal process. There is something else to think about.

BTW, addicts are great liars so what ever she is telling you, don't believe and only believe half of what you see and you may find some truth in there.

I gotta tell you again, you are taking on a huge task here and I sure hope you are prepared for the consequences either way.
Avatar universal
my husband abuses vicodin and in my search for understanding I came across this...
when they are alone and sitting down it is easy to go into the nod state but when around people or when doing something you are very talkative, sociable and energetic.
Unfortunately it sounds like the 'perfect' drug... when you have the time for a nap you feel just drowsy enough to take one but when you need the energy it magically changes into that.... prolly why so many people love them....at least at first.  
Avatar universal
oxy does seem like the perfect drug...at first....it gives you an amazing amount of energy.  when I went into rehab that first night, the nurse told me that it's just like coming off of heroine.  this drug is POWERFUL and I'm still struggling with the energy thing 23 days later!!!!  I took the pills in whole form, without snorting or shooting up.  I cannot even imagine the w/d from that form!!!
Avatar universal
u guys r soooo right its a bad bad drug n the longer u use the more n more u have to take sooo SAD....... wellhello again its meeeee..after 6 months once again..no worries i stayed clean for about 3 months and then about 6 weeks agao i started up again dont know yyyyy...i was so happy of them ..but i was not taking the pills n just smokin weed most of the dat i dont wantthatto ahppen this time..i havebben up for about 4 hours and i have not smokes so thats a plus..oh sorry i was taking for about 6 weeks and just stopped yesterday mid day..so im guessing my wd wont b sooooo bad well i hope not....i just wanna feelnormal but what is normal..i wanna b a great wife and mom not just a good one but i guess i just nneed someone to talk to nad u guys r alllll i have so i should have sayedon here to keep talking and i prfob would not have relapsed:( sucksssss i always smoked weed sinse the afe of 15 so i wontstp that until i get prego again my son is almost 4 wow..but its ok to smoke at night time but not all day during work i just wanna have a smil eon my favde without needing anything..if that makes sense??at night time ok but not all day at workk...i just need afew words of wisdom ifu can help that would b great..also do u think my wd will b so bad cuz it was not to long and what can help..its day 1 and im ok def ok..tired but really thats all PLEASE HELP
Have an Answer?
Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.